Quotation Szölgyenyi, Michaela. 2015. Dividend maximization in a hidden Markov switching model. Statistics & Risk Modeling, 32, (3-4), 143-158.


RIS


BibTeX

Abstract

In this paper we study the valuation problem of an insurance company by maximizing the expected discounted future dividend payments in a model with partial information that allows for a changing economic environment. The surplus process is modeled as a Brownian motion with drift. This drift depends on an underlying Markov chain the current state of which is assumed to be unobservable. The different states of the Markov chain thereby represent different phases of the economy. We apply results from filtering theory to overcome uncertainty and then we give an analytic characterization of the optimal value function. Finally, we present a numerical study covering various scenarios to get a clear picture of how dividends should be paid out.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Statistics and Risk Modeling
WU-Journal-Rating new FIN-A, VW-C
Language English
Title Dividend maximization in a hidden Markov switching model
Volume 32
Number 3-4
Year 2015
Page from 143
Page to 158
Reviewed? Y
DOI na
Open Access N

Associations

People
Szölgyenyi, Michaela (Former researcher)
Organization
Institute for Statistics and Mathematics IN (Details)
Research areas (ÖSTAT Classification 'Statistik Austria')
1117 Actuarial mathematics (Details)
1118 Probability theory (Details)
1137 Financial mathematics (Details)
Google Scholar: Search